Dry lips after tretiva treatment

Patient

Q: I have used Tretiva-25 for around 5-6 months around 3 years back and my lips remain dry since then. What should be done now to improve the condition?

Symptoms:  Dry lips
Doctor

A:   Thank you for your question. Tretiva (Isotretinoin) is a medication that is used to treat severe acne. It can lead to skin damage if used for prolonged periods of time and it is possible that your dry lips are due to the use of this medication. It would be best to have your lips examined by a dermatologist to determine if you will benefit form the use of an antiinflammatory corticosteroid cream to apply to your lips to reduce the dryness. In the meantime, you can treat your lips with over the counter moisturizing lip balms to keep them from becoming excessively dry. Please be guided accordingly.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

Q: I applied elocom cream to my irritated spots on my face, and now i've seen that it has bleached/lightened the areas i...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews